MAUDE Adverse Event Report: SALTER LABS NASAL CANNULA

SALTER LABS NASAL CANNULA
Model Number 1600
Health Effect - Clinical Codes Pain (1994); Skin Irritation (2076); Burning Sensation (2146)
Date of Event 01/01/2014
Type of Reportable Event Serious Injury
Event or Problem Description
I have been on oxygen over twenty years (over time, the supplier company changed).About five years ago i noticed a burning pain behind my right ear.It came and went but was worse and larger each time.I started seeing a dermatology dr repeated biopsy were done, then i had to have the mdu micrographic surgery, where as the entire back of my ear was removed to the hair line top to chin bone.I questioned the dr as to the "cannula" hose causing the problem, he made no comment yes or no.However, i know that this is the cause because the ear that the surgery was done on, now has a new one, where the hose now lays.Just off the scar and my left ear same location, same problem (no surgery yet) as well as the nostrils of my nose color change, weeping, burning, goes away, comes back bigger.On (b)(6) 2019, again saw dr (b)(6), who again started.Dry skin yet it is the exact one as before forming where the cannula hose touches the chin.My left ear is real sore, burning, weeping, and getting bigger.But, i am being told that no one has ever had skin cancer, from an oxygen hose? the oxygen company is (b)(6).I never had this unit until i was assigned this company.Suicidal, chronic pain.
 
Event or Problem Description
Add'l info received for report mw5088933 from reporter on 08/14/2019.Pt states cancer is back again.Pt also stated she was told by the man that services her oxygen that other pts using the same device have reported dry sore areas behind their ears.

Brand Name
NASAL CANNULA
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
SALTER LABS
MDR Report Key8880414
Report NumberMW5088933
Device Sequence Number10826441
Product Code CAT
UDI-Device Identifier00607411100246
UDI-Public0607411100246
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number1600
Device Lot Number(10) 080811
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date08/14/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"CAINS"; ADVAIR PUFFS; ALLEGRA; AMMONIUM LACTATE; B VIT ; B12; CLONAZEPAM; CT DYE; FLEET PHOSPHO SODA; GLEERCE; IRON; LEXAPRO; LYRICA; MIDODRINE; OXYCODONE; PANTOPRAZOLE; PHENOBARBITAL ; PREDNISONE; PRO AIR HFA; RESTASIS; SOMA COMPOUND; SPIRIVA RESPIMAT PUFFS
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight45